MAUDE Adverse Event Report: DEPUY SPINE INC VIPER PRIME PALM HANDLE; ORTHOPAEDIC STEREOTAXIC INSTRUMENT

DEPUY SPINE INC VIPER PRIME PALM HANDLE; ORTHOPAEDIC STEREOTAXIC INSTRUMENT
Catalog Number 286750036
Medical Device Problem Codes Device-Device Incompatibility (2919); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/31/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
Patient underwent mis degenerative case.During assembly of the viper prime navigated screwdriver, the scrub nurse noted that the end cap of the palm handle was deformed in such a way that the stylet holder could not be inserted through the palm handle.All handles are deformed.It seems that striking the caps on the handles causes them to deform, even though these caps are specifically designed for this purpose.Surgery could be completed by changing the assembly sequence, so no issued occurred during surgery.There was no patient consequence.There was no delay in surgery.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H11 additional narrative: added: d9.H3, h6: the product was returned to depuy synthes for evaluation.Visual inspection of the returned device found evidence of repeated use wear.Several marks from hammering were noted over the surface of the handle core component.A slight deformation was noted due to usage.A complete functional test can not be performed due mating device not returned, however due to the condition of the sample it is possible a functionality issue may be present.The observed conditions were consistent with a random component failure that may have been caused by exposure to unintended forces in combination with repeated use and servicing.The lifecycle requirements of the device are event related and depend on the use and inspection of the device in clinical practice.As the device can be damaged on the first or 100th use, the device must be properly inspected prior to each surgical use.Refer to the device/country specific ifu for information related to end of life, reprocessing instructions, and inspection procedures.A dimensional inspection was unable to be performed due to the post-manufacturing damage.The overall complaint was confirmed as the observed condition of the viper prime palm handle would have contributed to the complained device issue.Based on the investigation findings, the potential cause is traced to end of life, and it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: a review of the receiving inspection (ri) for viper prime palm handle was conducted identifying that lot number mf4502508 released in one batch.¿ batch1: lot qty of (b)(4) units were released on may 20, 2022 with no discrepancies ¿ batch2: lot qty of (b)(4) units are released on may 11, 2022 with no discrepancies ¿ batch3: lot qty of (b)(4) units were released on aug 8, 2022 with no discrepancies.Supplier: (b)(4).As a result, the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.Device history batch: null.Device history review: the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
VIPER PRIME PALM HANDLE
Common Device Name
ORTHOPAEDIC STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
DEPUY SPINE INC
325 paramount drive
raynham MA 02767
Manufacturer Contact
elba bello
325 paramount drive
raynham, MA 02767
9083863534
MDR Report Key24083559
Report Number1526439-2026-00041
Device Sequence Number17636315
Product Code OLO
UDI-Device Identifier10705034507637
UDI-Public(01)10705034507637(10)MF4502508
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K170937
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number286750036
Device Lot NumberMF4502508
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 01/02/2026
Supplement Date Received by Manufacturer02/17/2026
Initial Report FDA Received Date01/15/2026
Supplement Report FDA Received Date02/23/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/20/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown